Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Smooth maps, pullback path spaces, connections, and torsions


Author: Kuo Tsai Chen
Journal: Trans. Amer. Math. Soc. 297 (1986), 617-627
MSC: Primary 58A12; Secondary 55N10, 55T20, 58A40
DOI: https://doi.org/10.1090/S0002-9947-1986-0854088-1
MathSciNet review: 854088
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By generalizing the local version of the usual differential geometric notion of connections and that of torsions, a model for the pullback path space of a smooth map is constructed from the induced map of the de Rham complexes. The pullback path space serves not only as a homotopy fiber but also as a device reflecting differentiable properties of the smooth map. Applications are discussed.


References [Enhancements On Off] (What's this?)

  • [1] D. Anick, A model of Adam-Hilton type for fiber squares (preprint). MR 786733 (86h:55009)
  • [2] K. T. Chen, Connection, holonomy and path space homology, Differential Geometry, Proc. Sympos. Pure Math., vol. 27, Amer. Math. Soc., Providence, R.I., 1975, pp. 39-52. MR 0440540 (55:13414)
  • [3] -, Reduced bar constructions on de Rham complexes, Collection of Papers in Honor of Samuel Eilenberg, Academic Press, New York, 1976, pp. 19-32. MR 0413151 (54:1272)
  • [4] -, Extension of $ {C^\infty }$ function algebra by integrals and Malcev completion of $ {\pi _1}$, Adv. in Math. 23 (1977), 181-210. MR 0458461 (56:16664)
  • [5] -, Iterated path integrals, Bull. Amer. Math. Soc. 83 (1977), 831-879. MR 0454968 (56:13210)
  • [6] -, Pullback de Rham cohomology of the free path fibration, Trans. Amer. Math. Soc. 242 (1978), 307-318. MR 0478190 (57:17678)
  • [7] P. Deligne, P. Griffiths, J. Morgan and D. Sullivan, Real homotopy theory of Kähler manifolds, Invent. Math. 29 (1975), 245-274. MR 0382702 (52:3584)
  • [8] P. Grivel, Formes différentielles et suites spectrales, Ann. Inst. Fourier (Grenoble) 29 (1979), 17-37. MR 552958 (81b:55041)
  • [9] V. K. A. M. Gugenheim, On a modified Eilenberg-Moore Theorem, Geometric Applications of Homotopy Theory. II, Lecture Notes in Math., vol. 658, Springer-Verlag, Berlin, 1978, pp. 177-190. MR 513574 (80k:55058)
  • [10] V. K. A. M. Gugenheim and J. P. May, On the theory and applications of differential torsion products, Mem. Amer. Math. Soc. No. 142 (1974). MR 0394720 (52:15519)
  • [11] R. M. Hain, Twisting cochains and duality between minimal algebras and minimal Lie algebras, Trans. Amer. Math. Soc. 277 (1983), 397-411. MR 690059 (84g:55016)
  • [12] S. Halperin, Rational fibrations, minimal models, and fibrings of homogeneous spaces, Trans. Amer. Math. Soc. 244 (1978), 199-222. MR 0515558 (58:24264)
  • [13] S. Halperin and J. Stasheff, Obstructions to homotopy equivalences, Adv. in Math. 32 (1979), 233-279. MR 539532 (80j:55016)
  • [14] J. M. Lamaire, Modeles minimaux pour les algebres de chaines, Publ. Dép. Math. (Lyon) 13 (1976), 13-26. MR 0461500 (57:1485)
  • [15] D. Quillen, Rational homotopy theory, Ann. of Math. (2) 90 (1969), 205-295. MR 0258031 (41:2678)
  • [16] L. Smith, Lectures on the Eilenberg-Moore spectral sequence, Lecture Notes in Math., vol. 134, Springer-Verlag, Berlin and New York, 1970. MR 0275435 (43:1191)
  • [17] D. Sullivan, Infinitesimal computations in topology, Inst. Hautes Études Sci. Publ. Math. 47 (1977), 269-331. MR 0646078 (58:31119)
  • [18] D. Tanré, Homotopie rationelle: Modèles de Chen, Quillen, Sullivan, Lecture Notes in Math., vol. 1025, Springer-Verlag, Berlin and New York, 1983. MR 764769 (86b:55010)
  • [19] W. T. Wu, Theory of $ {I^{\ast}}$-functors in algebraic topology, Sci. Sinica 18 (1975), 464-482. MR 0645387 (58:31079)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58A12, 55N10, 55T20, 58A40

Retrieve articles in all journals with MSC: 58A12, 55N10, 55T20, 58A40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0854088-1
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society